Discussions that mention norvasc

High & Low Blood Pressure board


I have experienced ankle swelling and a rash from taking generic Norvasc which has never happened to me in the past with any other medication. My doctor hadn't told me that this could be a side effect but now that I have checked your site I see where it is an obvious side effect.

It is pretty scary that what you take to try to help you can actually cause more health problems.
Yes, the side effects of our medication can be scary. The goal is to find one whose side effects can be tolerated long-term.

Like you, I take Norvasc. I will admit that the swelling that CCBs can cause has been a major issue for me. For me, the edema does not always stop at the ankle or calf level. There is conflicting information about the differences in the frequency and intensity of these unpleasant side-effects with the various CCBs. The one I was on previously was supposed to cause more intense adverse effects than Norvasc. I have read recently that Norvasc is no different and causes just as many problems (in some people). :(

Perhaps the best thing for you to do would be to try another medication, if the swelling is a problem? The dermatological problems, especially rashes, are very common with the use of MANY medications. It is how your immune system reacts to "toxins" flowing into the body.

good luck,
flowergirl